I am going crazy!!! I am wondering if I may have a food allergy. I have been having a crawly feeling on my scalp like bugs running around (no lice, i got it checked) and the same on my body. No visable marks, rash or anything! Before this started, I had an eye twitch in my left eye. soon as that stopped all this creepy crawlyness started. Can someone please help?
How are you? Are there other symptoms present? Formication refers to the sensation that resembles that of insects crawling on or under the skin. This is a specific form of paresthesia and may have numerous possible causes. These include hormone withdrawal such as in onset of menopause, medication side effect or from underlying medical conditions such as diabetic neuropathy, skin cancer, syphilis, Lyme disease or herpes zoster. It can also be caused by a condition where there is increased histamine release, which is similar to allergies and responds well to antihistamine medications. If it persists, check with your doctor for proper evaluation. Take care and regards.
Hi, my GP has informed me that I am suffering from Polymorphic Light Syndrome, he gave me Mometasone Furoate 0.1o/o which has'nt helped. I had to visit the A&E dept of my local hospital as my head started oozing a clear liquid just like water, anyway, they gave me 6 days of a course of Predisnosone, which stopped the itching & cleared the blisters to some extent, however, I went out into my garden today for short periods half a dozen times to go down to the garage at the end of my garden, now tonight it is all back, I,m itching all over and nothing I do helps, any suggestions please? Many thanks. Lynne.
How are you? The best thing to do is to avoid the trigger, in your case, gardening and staying out from the sun. The skin lesions usually resolve after a few days but you can take anti-histamine medications, apply ice packs or topical anti-itch preparations. Wearing protective clothing, avoiding the sun between 11am and 3pm, and frequently applying broad-spectrum, high-protective-factor sun barrier preparations may help. Regular or yearly course of desensitisation treatment may also be done. Take care and do keep us posted.
Welcome here, I travel through these to find those that I can relate to and you both are on the same page, and to you Dr Santos, thank you so much for sharing this info as it is helping more than just us here...normally I would answer seperate but in this case....It might just be all in the same family.....shayleen, how long have you had this?...Think about when it happens the most...after being outside, after sweating, exposed to sun, change in soaps or detergents, have you moved or changed water supply? How long did you have the L eye twitch?...Have you been anywhere where pesticides were sprayed...Yes this does sound like an allergy type reaction but as mentioned prior...but to what...you mentioned food, why that...did you add something new to your menu just several days prior to all this...trigger...I also know that these symptoms mimic other conditions that are auto immune and can cause these problems to then become systemic...porphyoria can cause things you both spoke of and as well the thyroid can be a culprit...Is anyones pee just kinda a bit red and or burgandy in color if left sit in toilet for mins - couple hours........when not on Ladies days for women of couse.....Don't answer that one here but just an observation that I learned over the last 14 years and I have come to know this as a gauge to the level of exposure and a taste of the time needed to "Get it out of your system(detox). And to lynne..the steroids is what will stop everything I mentioned earlier and another reaction in the porphyoria is blistering of the skin especially where exposed to sun that is why it is given the nice side name of....vampire disease...how did your dr choose...was it a blood test, pee test or what....I will pray that you both find RELIEF and answers...Please let us know as this is important info for many others...me included...It just might help in this quest I'm on.........As far as immediate relief of itching or crawling....Epsom salt soak if it is allergic should help, but where there are blisters....no......oatmeal bath, I would definately hydrate as this can help to delute if it's a toxin and flush if injested as in food....Please keep us updated....Have a blessed day!!!GOD BLESS!!!! loimmarmar
Hi shayleen, I had the exact same symptoms and eventually discovered I react to a synthetic material called elastane (also known as spandex or Lycra). I would suggest you try checking your clothing tags - you'll find most underwear has it these days, as well as many items of women's clothing. Try wearing only cotton clothing for a day or two and see if that helps. You could also be allergic to something else ( for eg I am also allergic to wool, with intense itching of the scalp if I wear a wool hat, itchy eyes, trouble breathing and chest tightness if I wear a jumper). But in terms of the skin crawling like bugs feeling, that one I only get from elastane. Good luck and do let us know if that turns out to be the culprit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.